MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA 1.5T; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA 1.5T; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number INGENIA 1.5T R5 BASED
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Superficial (First Degree) Burn (2685); Partial thickness (Second Degree) Burn (2694)
Date of Event 07/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that the patient suffered a burn in his thumbs during a lumbar examination.The reported burn is reported as skin reddening and blistering on the left thumb, second degree approximately 2 cm blister size.The appearance of the burn onset was less than one hour after the examination.First aid was administered; a dressing was put over the wound.It is expected that the patient will fully recover.
 
Additional Manufacturer Narrative
After our investigation and analysis, it was concluded that the mr system used in this case was working correctly.There is no indication of a malfunction of the mr system used that could have contributed to the incidents.The injury, rf burn reported as a skin reddening (first degree) and blistering on the left thumb (second degree) approximately 2 cm blister size, is consistent with heating incidents caused by insufficient distance between body parts, a so-called skin-to-skin burn.No padding was used to prevent this from occurring and there was a potential skin-to-skin contact.The body parts were separated only by the clinical cloth.It is reported the client is using new medical cloth for two weeks, and that the new cloth is thinner than the old one.Contributing factors to this incident are as follows: the patient was reported to have passive implants, unable to sense or communicate heat sensation, is obese and has an impaired ability to perspire.The thermoregulation of those patients is known to be impaired.The risk of rf energy-related injuries is higher in patients with impaired thermoregulation.3 scans with high sar values (>2 w/kg, at 2.44 w/kg) were executed.High sar scans are a bigger challenge for the cool down mechanism than low sar scans.The patient ventilation was not at the highest level.Level 5 is recommended for high sar scans.It supports the cool down mechanism.

Brand Name
INGENIA 1.5T
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key22684398
Report Number3003768277-2025-007051
Device Sequence Number9000236
Product Code LNH
UDI-Device Identifier00884838055322
UDI-Public(01)00884838055322
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K163116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA 1.5T R5 BASED
Device Catalogue Number781341
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight96 KG